Get E-Book on COVID-19

Q. Burning sensation during urination worsens after stopping the medicine. What test will urologist suggest?

Answered by
Dr. Gopinath
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 08, 2019

Hello doctor,

Recently I have been having burning with urination and just burning in my urethra in general, sometimes even when I am not urinating. A month ago I went to the doctor's office with UTI symptoms and blood in my urine and was told I did in fact have a bladder infection and was given Ciprofloxacin. A couple of weeks after being off the Ciprofloxacin I began having the burning that I am now. The burning got worse after intercourse and even worse once I started my menstrual cycle. I went back to the doctor's office for a urine test, assuming it might be the same infection that just did not go away but was told my urine was perfectly healthy and there was no sign of infection. The doctor recommended seeing a urologist. I am concerned as to what sorts of tests the urologist will perform and what possible conditions I might be suffering from? What can I expect from my first visit to a urologist and what are some of the possible conditions that I might have?

Dr. Gopinath

Urology
#

Hello,

Welcome to icliniq.com.

From the symptoms, I feel you have a urinary tract infection. Since a course of antibiotics is given already you need a urine culture test and ultrasound abdomen. Culture-specific antibiotic has to be given. If a culture shows no growth it may be due to a condition called interstitial cystitis. More than three urinary infections a year need continuous drug prophylaxis. One or two UTIs per year are common and need no worry.


The Probable causes:

UTI.

Investigations to be done:

Urine culture and USG (ultra sound) abdomen.

Differential diagnosis:

Interstitial cystitis.
Ureteric stones.

Probable diagnosis:

UTI.

Treatment plan:

Another course of antibiotic.

Preventive measures:

Drink plenty of water, genital hygiene following intercourse.


Was this answer helpful?

 | 

Related Questions:
I am urinating frequently and having burning sensation after urination. Why?
I have leg and hip pain. Is it due to a fall or Ciprofloxacin taken for UTI?
Following UTI, I am getting vaginal dryness and pain. How to treat this?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My son occasionally complains of burning sensation during urination. What to do?

Query: Hi doctor,My son is 5 years old. He occasionally complains of burning sensation in urine. Before five months, he complained of burning sensation, and we did a urine test which showed pus cells 2 to 3 and albumin haziness. The doctor said that as fine and just advise to give more fluids. We did two m...  Read Full »

Is UTI contagious?

Query: Hi doctor, A few days ago I was diagnosed with UTI infection. I was put on antibiotics, and the ER doctor sent my urine for a culture. My doctor told me that Klebsiella pneumoniae is present in my urine culture and referred me to a specialist. What does it mean? I am 23 years old and sexually active...  Read Full »

Can I use Ciprofloxacin for pink eye?

Query: Hello doctor, I am having conjunctivitis (pink eye) for the last two days. Currently, I am using Ciprofloxacin eye drops. Is there any other medicine for fast relief?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.